Arkansas, 2005Damaging Wind in Arkansas, August 5, 2005
August 5, 2005 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 2:08 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 5, 2:08 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
308 PM CDT FRI AUG 5 2005
.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT
COLD FRONT IN NORTHERN ARKANSAS THIS AFTERNOON...WITH SCATTERED
SHOWERS/THUNDERSTORMS MAINLY FROM HARRISON SOUTHWESTWARD TO FORT
SMITH. FARTHER SOUTHEAST...HOT WITH ONLY ISOLATED PRECIPITATION.
FRONT EXPECTED TO SAG SLOWLY TO THE SOUTH OVER THE WEEKEND...WITH
AXIS OF PRECIPITATION GRADUALLY SHIFTING INTO CENTRAL/SOUTHERN
ARKANSAS.
ALONG WITH MORE CLOUDS/PRECIPITATION...TEMPERATURES WILL NOT BE SO
HOT IN THE SHORT TERM...WITH READINGS AT/A LITTLE BELOW NORMAL.
APPEARS THAT LOW PRESSURE WILL FORM OVER THE SOUTH CENTRAL UNITED
STATES TOWARD THE END OF THE SHORT TERM...WITH HIGH PRESSURE
COVERING MUCH OF THE WESTERN HALF OF THE COUNTRY. GIVEN
PATTERN...NOT MUCH CHANGE IN THE FORECAST HEADING INTO THE LONG
TERM...WITH CONTINUED CHANCES OF RAIN. (46)
&&
.LONG TERM...TUESDAY THROUGH FRIDAY
ABUNDANT MOISTURE IS ACROSS THE AREA FOR MUCH OF THE EXTENDED
PERIOD. AN UPPER TROUGH WILL BE ACROSS THE AREA AND WILL ALLOW
SEVERAL SHORT WAVES TO MOVE THROUGH THE AREA. WILL KEEP 20 AND 30
POPS ACROSS THE AREA FOR MUCH OF THE PERIOD. HIGH PRESSURE TO THE
WEST WILL GRADUALLY BUILD INTO THE AREA AND WILL BRING DRIER AIR.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. (51)
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 72 91 71 92 / 30 40 40 30
HARRISON AR 66 86 67 88 / 40 40 20 20
HOT SPRINGS AR 71 92 72 92 / 30 40 40 30
PINE BLUFF AR 72 92 72 92 / 20 30 30 30
MOUNTAIN HOME AR 66 86 67 88 / 40 40 20 20
MONTICELLO AR 73 94 73 92 / 20 30 30 30
SEARCY AR 71 90 70 91 / 30 40 40 30
MOUNT IDA AR 71 91 71 92 / 30 40 40 30
RUSSELLVILLE AR 70 90 70 92 / 40 40 40 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...46 / LONG TERM....51
Hazardous weather outlook, Aug 5, 4:00 AM CST, 11 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI AUG 5 2005
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-
CALHOUN-BRADLEY-DREW-
500 AM CDT FRI AUG 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A COLD FRONT WILL CONTINUE TO MOVE SLOWLY ACROSS NORTHERN ARKANSAS
TODAY. THIS WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE
NORTHERN SECTIONS OF ARKANSAS TODAY. AFTERNOON HEATING WILL TRIGGER
THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS
OVER THE CENTRAL AND SOUTHERN SECTIONS OF THE STATE. HOWEVER...THE
CHANCE OF ORGANIZED SEVERE WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A WEAK LOW PRESSURE SYSTEM WILL BE CLOSE TO THE AREA FOR THE NEXT
SEVERAL DAYS. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...WITH SLIGHTLY BETTER CHANCES OVER THE SOUTHERN PARTS OF
ARKANSAS. HOWEVER...STORMS SHOULD REMAIN BELOW SEVERE LIMITS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE
VISIT OUR WEB SITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK
38/44
Thunderstorm Wind, White
- When
- August 5, 3:35 PM CST
- Where
- White County, Rose Bud
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $500
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.333, -92.083
Thunderstorm winds picked up an empty shed and threw it into a nearby house. No damage was caused to the house itself. A few tree limbs were also broken off. Wind gusts were estimated up to 40 mph with this storm.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Massachusetts, August 5, 20056 injured · $213,000 · 53 kt wind · 15 events
- Flash Flood and Damaging Winds in Texas, August 5, 2005$381,000 · 55 kt wind · 6 events
- Hail and Damaging Winds in Mississippi, August 5, 2005$289,000 · 55 kt wind · 11 events
- Hail and Damaging Wind in Georgia, August 5, 2005$301,000 · 1 in hail · 4 events
- Hail and Damaging Winds in Alabama, August 5, 20052 injured · $100,000 · 1 in hail · 9 events
- Flooding in Ohio, August 5, 2005$250,000 · 4 events
- Hail and Damaging Wind in Alabama, August 5, 2005$120,000 · 52 kt wind · 2 events
- Damaging Wind in Alabama, August 5, 2005$110,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Mississippi, August 5, 2005$75,000 · 55 kt wind · 6 events
- Lightning Strike in Alabama, August 5, 2005$60,000 · 1 event
- Damaging Winds in Virginia, August 5, 2005$49,000 · 50 kt wind · 5 events
- Damaging Winds in Rhode Island, August 5, 2005$35,000 · 52 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476132.